Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 3, 2001, 7:59 PM EDT for Breathitt County, Owsley County, Wolfe County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 3, 2001, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Breathitt County, KY, Owsley County, KY, Wolfe County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:00 PM EDT | Thunderstorm Wind | Booneville, KY | Trees were blown down. |
| Jul 3, 8:15 PM EDT | Thunderstorm Wind | Lost Creek, KY | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS53 KJKL 032359
SVRJKL
KYC025-189-237-040030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT TUE JUL 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OWSLEY COUNTY
BREATHITT COUNTY
WOLFE COUNTY
* UNTIL 830 PM EDT
* AT 759 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
STILLWATER TO SCOVILLE...OR FROM 4 MILES NORTHEAST OF CAMPTON TO 2
MILES SOUTHWEST OF BOONEVILLE...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER BELKNAP AT 805 PM EDT.
OVER BURKHART AT 810 PM EDT.
OVER BAYS AT 815 PM EDT.
OVER ALTRO AT 820 PM EDT.
OVER LAMBRIC AT 825 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO
GROUND LIGHTNING.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3785 8352 3771 8368 3764 8352 3750 8360
3749 8382 3740 8382 3736 8337 3757 8312
3762 8310 3761 8313 3763 8315 3764 8320
3770 8325
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:53 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 3:53 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT TUE JUL 3 2001 MAIN FORECAST PROBLEM CENTERS AROUND POTENTIAL FOR CONVECTION UP UNTIL THE EXTENDED PERIODS. ONE WEAKENING MCS IS ABOUT TO ENTER NORTHERN KY FROM THE NORTHWEST...WHILE ADDITIONAL THUNDERSTORM DEVELOPMENT HAS BEGUN WESTWARD IN SOUTHERN IN AND SOUTHERN IL. THUS FAR THE LESS ORGANIZED SCATTERED CONVECTION HAS REMAINED TO OUR SOUTH. OUR ATMOSPHERE IS CERTAINLY UNSTABLE WITH LIFTED INDICES IN THE RANGE OF -4 TO -7. IF THE CAP DOES NOT BREAK DUE TO TERRAIN INFLUENCES EARLY THIS EVENING OR DUE TO WEAKENING MCS MOVING INTO THE AREA. THERE IS STILL A THREAT OF AN MCS DURING THE NIGHT (AS SHOWN BY THE MESO ETA). AM NOT COMFORTABLE UNDERCUTTING GUIDANCE POPS...WHICH ARE IN THE LIKELY CATEGORY FOR MOST OF THE AREA IN BOTH SETS OF MOS. ON WEDNESDAY...THE ETA SHOWS AN MCS EXITING THE AREA AT 12Z AND DOES NOT GENERATE ANY MORE PRECIP BEFORE 00Z. HOWEVER..ALL THREE MODELS (INCLUDING THE ETA) INDICATE INSTABILITY AND A FAVORABLE POSITION UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET. BOTH SETS OF MOS GUIDANCE SHOW LIKELY POPS...AND WILL STICK WITH THE LIKELY POPS ALREADY IN ZFPJKL. UPPER JET SUPPORT WANES WEDNESDAY NIGHT AND THE SURFACE COLD FRONT IS NOW NOT EXPECTED TO PASS UNTIL THURSDAY...SO WILL GO WITH JUST CHANCE POPS ON WEDNESDAY NIGHT. CHANCE POPS CONTINUE ON THURSDAY AS THE COLD FRONT SINKS SOUTH THROUGH THE AREA. NGM MOS TEMPS LOOK TOO WARM ON WEDNESDAY...PROBABLY BECAUSE OF LOWER LOW LEVEL DEW POINTS IN THE NGM ALLOWING MORE WARMING BEFORE CONVECTION DEVELOPS. WILL GO CLOSER TO AVN MAV TEMPS. OTHERWISE... THE GUIDANCE TEMPS ARE FAIRLY CLOSE AND LOOK REASONABLE. .JKL...NONE. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:15 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 30 min |
| Jul 3, 7:25 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 35 min |
| Jul 3, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 21 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.